MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI PROWATER; PTCA GUIDE WIRE
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the device was discarded by the facility.Lot history review revealed no anomaly related to the reported event including ptfe coating adhesiveness.No other similar product experience report was received from this lot.In the production process, namely after the ptfe coating over the shaft is done, coating adhesion test is conducted with each coating lot in order to check the adhesion strength meeting the product's specifications.The ptfe coating adhesion strength of the subject lot was confirmed that it has met all testing criteria.Referring to known similar events, it was presumed that the guide wire was likely used with a concomitant device that had a pointy metal part.When the edge of the metal part contacted the surface of the wire shaft, it might scrape the ptfe coating off.It was concluded that this event was not attributed to product quality.Although there were no adverse patient effects reported, a possibility could not be completely ruled out that some coating fragment(s) might remain in the patient.The instructions for use (ifu) states: - [warnings] if resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel; and, - [malfunction and adverse effects] abrasion of the guide wire coating.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention was performed to treat a moderately tortuous and calcified lesion in the left main or left anterior descending artery.An asahi prowater guide wire was used and its coating was found come off during usage in the patient.The guide wire was simply taken out and replaced with a new guide wire to presume the procedure.There were no adverse patient effects.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key9107727
Report Number3003775027-2019-00156
Device Sequence Number2430489
Product Code DQX
UDI-Device Identifier04547327056120
UDI-Public(01)04547327056120(17)210228(10)180324A09A
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K022762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue NumberAGH146000
Device Lot Number180324A09A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;